Georgia, 2011Hail and Damaging Winds in Georgia, June 21, 2011
June 21, 2011 · NWS CAE · 8 events in 3 counties and zones
Clusters of severe thunderstorms moved through the CSRA and produced wind damage and some hail. Damage was mainly to trees, some of which fell on homes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of severe thunderstorms moved through the CSRA and produced wind damage and some hail. Damage was mainly to trees, some of which fell on homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 21, 7:50 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 21, 7:50 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
850 AM EDT TUE JUN 21 2011
.SYNOPSIS...
MUCH ABOVE NORMAL TEMPERATURES WILL LINGER THROUGH MID-WEEK AS
AN UPPER LEVEL RIDGE BUILDS INTO THE AREA. SLIGHT COOLING IS
EXPECTED FOR THE END OF THE WEEK AS THE THREAT OF THUNDERSTORMS
INCREASES.
&&
.NEAR TERM /THROUGH TONIGHT/...
MORNING DEW POINTS STARTING OFF IN THE UPPER 60S TO LOWER 70S.
WITH THE UPPER LEVEL RIDGE OVER THE AREA DONT EXPECT MUCH MIXING
OUT THIS AFTERNOON...SO DEW POINTS SHOULD DROP INTO THE LOW TO MID
60S THIS AFTERNOON. HENCE THE HEAT ADVISORY FOR MUCH OF THE EASTERN
HALF OF THE FORECAST AREA WITH HEAT INDICIES AROUND 105 THIS
AFTERNOON. RIDGE SHOULD LIMIT AFTERNOON CONVECTION. SHORT WAVE
TROUGH OVER WESTERN ALABAMA LIFTING NORTHEAST THIS MORNING AND
SHOULD RIDE OVER THE RIDGE AND MODELS SUGGEST NO FORCING FROM THIS
FEATURE. HOWEVER NAM MODEL IS SUGGESTING A SEA BREEZE FRONT THIS
AFTERNOON AND THERMAL SURFACE TROUGH ACROSS MIDLANDS ENHANCING
CONVERGENCE IN THE MIDLANDS THIS AFTERNOON. AIR MASS MODERATELY
UNSTABLE. BUT WITH LFC HIGH AND FORCING WEAK WILL LEAVE POPS BELOW
15 PERCENT. TEMPERATURES SHOULD BE A COUPLE OF DEGREES WARMER THAN
YESTERDAY...WITH LESS MIXING IT SHOULD BE MORE HUMID SO HEAT
ADVISORY FOR MOST OF THE AREA EXCEPT PIEDMONT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
BY WEDNESDAY AN UPPER TROUGH OVER THE CENTRAL PLAINS BEGINS TO
MOVE EASTWARD HELPING TO FLATTEN THE UPPER RIDGE. WILL INCREASE
POPS TO LOW CHANCE MAINLY FOR THE AFTERNOON AND EVENING HOURS
ESPECIALLY FOR THE WESTERN COUNTIES AS MOISTURE INCREASES. MODELS SUGGEST
SLIGHTLY COOLER MAXIMUM TEMPERATURES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE MODELS CONTINUE TO DEPICT AN UPPER TROUGH OVER THE
CENTRAL PART OF THE COUNTRY SLOWLY MOVING EAST. TROPICAL MOISTURE
MAY BEGIN TO STREAM INTO THE AREA FROM THE GULF OF MEXICO BY LATE
WEEK AS WELL. MAINLY LOW CHANCE POPS POPS THROUGH THE EXTENDED
PERIOD. MAX TEMPS GENERALLY IN THE LOWER 90S THROUGH THE
WEEKEND...RISING INTO THE MIDDLE 90S BY MONDAY. OVERNIGHT LOWS
REMAIN IN THE LOW TO MID 70S.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. WEAK HIGH
PRESSURE AND AN UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION
THROUGH THE TAF PERIOD. WINDS WILL BECOME WEST-NORTHWEST 10 KNOTS
OR LESS THEN SHIFT SOUTHWEST LATE IN THE AFTERNOON.
EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON CONVECTION COULD
PRODUCE MVFR CONDITIONS WEDNESDAY THROUGH SATURDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
SCZ016-022-025>031-035>038-041.
GA...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
GAZ063>065-077.
&&
SYNOPSIS...
NEAR TERM...02
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Jun 21, 3:50 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
450 AM EDT TUE JUN 21 2011
GAZ040-SCZ015-018-020-021-220900-
LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD-
450 AM EDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ063>065-077-SCZ016-022-025>031-035>038-041-220900-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
450 AM EDT TUE JUN 21 2011
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Richmond
- When
- June 21, 10:30 AM EST to 10:34 AM EST
- Where
- Richmond County, 1.8 mi SW of Elwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 33.330, -82.140
HAM radio operator reported a large Oak tree uprooted off of Farington Drive near Ft. Gordon.
Thunderstorm Wind, Lincoln
- When
- June 21, 6:19 PM EST to 6:23 PM EST
- Where
- Lincoln County, 2.21 mi NW of Lincolnton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.800, -82.510
Sheriff reported trees down along Metasville road west of Lincolnton.
Hail, Richmond
- When
- June 21, 6:58 PM EST to 7:00 PM EST
- Where
- Richmond County, 2.82 mi SSW of Hephzibah
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.280, -82.110
Public reported quarter size hail in Hephzibah.
Hail, Richmond
- When
- June 21, 7:10 PM EST to 7:14 PM EST
- Where
- Richmond County, 1.86 mi WSW of Gracewood
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.360, -82.060
Public reported nickel size hail.
Thunderstorm Wind, Richmond
- When
- June 21, 7:34 PM EST to 7:38 PM EST
- Where
- Richmond County, 1.38 mi S of (Ags)bush Fld August
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.350, -81.970
Trained spotter reported a gust of 60 mph south of Augusta.
Thunderstorm Wind, Burke
- When
- June 21, 10:10 PM EST to 10:14 PM EST
- Where
- Burke County, 0.69 mi N of Keysville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.240, -82.230
Fire reported powerlines down with outages in the Keysville area.
Thunderstorm Wind, Richmond
- When
- June 21, 10:22 PM EST to 10:26 PM EST
- Where
- Richmond County, 2.15 mi SSW of Hephzibah
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.290, -82.110
Sheriff reported trees and powerlines down in the Hepzibah area.
Thunderstorm Wind, Richmond
- When
- June 21, 10:43 PM EST to 10:47 PM EST
- Where
- Richmond County, 0.69 mi S of South Nellieville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.460, -82.000
Sheriff reoprted trees and powerlines down in the Augusta and surrounding areas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Illinois, June 21, 20112 injured · $2.5 million · EF1 · 80 events
- Damaging Winds in Indiana, June 21, 20111 death · 1 injured · $23,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 20112 injured · $578,000 · 70 kt wind · 86 events
- Heat in Virginia, June 21, 20111 death · 1 event
- Flash Flooding and Flooding in Michigan, June 21 to 22, 20114 injured · $1.5 million · 2 in hail · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011$698,000 · 61 kt wind · 39 events
- Flash Flooding and Hail in Virginia, June 21, 2011$323,000 · 1.75 in hail · 53 events
- Tornadoes and Flash Flooding in Wisconsin, June 21, 20111 injured · $409,000 · EF1 · 16 events
- Tornadoes and Hail in Texas, June 21, 2011$1.0 million · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 21 to 22, 2011$226,000 · 1.75 in hail · 31 events
- Damaging Winds in Tennessee, June 21, 2011$315,000 · 60 kt wind · 20 events
- Tornado and Flash Flood in Minnesota, June 21, 2011$600,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302070, 302071, 302068, 302069, 302075, 302072, 302073, 302074.